Alert archive / Nebraska / Red Flag Warnings in 2010

Red Flag Warning 7, NWS North Platte, NE

September 20, 20107 counties in Nebraska

NWS North Platte, NE issued this red flag warning at Sep 20, 2010, 1:24 AM MDT for 7 counties in Nebraska. It took effect at Sep 20, 2010, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2010, 1:24 AM MDT (07:24 UTC)
In effect from
Sep 20, 2010, 1:00 PM MDT
Expired
Sep 20, 2010, 7:00 PM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2010-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2010-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
693 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

537 
WWUS83 KLBF 200724
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
224 AM CDT MON SEP 20 2010

.THE COMBINATION OF LOW RELATIVE HUMIDITY AND WINDY CONDITIONS
ALONG THE LEE SIDE SURFACE TROUGH WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS OVER WESTERN NEBRASKA WEST OF STATE HIGHWAY 61. 

NEZ204-201930-
/O.UPG.KLBF.FW.A.0006.100920T1800Z-100921T0300Z/
/O.NEW.KLBF.FW.W.0007.100920T1900Z-100921T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
124 AM MDT MON SEP 20 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONE 204...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM MDT THIS AFTERNOON TO
7 PM MDT THIS EVENING. THIS REPLACES THE FIRE WEATHER WATCH THAT
WAS IN EFFECT.

* CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED TO AFFECT FIRE
  WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR THIS
  AFTERNOON.

* WIND GUSTS EXCEEDING 25 MPH...POSSIBLY NEAR 35 MPH...ARE LIKELY
  THIS AFTERNOON.

* AFTERNOON RELATIVE HUMIDITY LEVELS ARE EXPECTED TO DROP INTO
  THE LOWER TEENS ALONG AND WEST OF HIGHWAY 61 THIS AFTERNOON. 

* LOW RELATIVE HUMIDITY LEVELS AND WIND GUSTS OVER 25 MPH WILL 
  CREATE CREATE HAZARDOUS FIRE CONDITIONS. OPEN BURNING IS NOT 
  RECOMMENDED AND ANY FIRE STARTS WILL HAVE THE POTENTIAL TO 
  SPREAD QUICKLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
SPRINGER

HTTP://WEATHER.GOV/NORTHPLATTE
2 follow-up statements
078 
WWUS83 KLBF 202048
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
348 PM CDT MON SEP 20 2010

.THE COMBINATION OF LOW RELATIVE HUMIDITY AND WINDY CONDITIONS
ALONG THE LEE SIDE SURFACE TROUGH WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS OVER WESTERN NEBRASKA WEST OF STATE HIGHWAY
61. ALSO MAY SEE AN ISOLATED DRY LIGHTNING STRIKE OVER THE EASTERN
PANHANDLE THIS EVENING.

NEZ204-210100-
/O.CON.KLBF.FW.W.0007.000000T0000Z-100921T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
248 PM MDT MON SEP 20 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 204...

* CRITICAL FIRE WEATHER CONDITIONS IS EXPECTED TO AFFECT FIRE
  WEATHER ZONE 204 EASTERN PANHANDLE/CRESCENT LAKE NWR EARLY THIS
  EVENING.

* WIND GUSTS EXCEEDING 25 MPH...POSSIBLY NEAR 35 MPH...ARE LIKELY
  THIS EVENING.

* RELATIVE HUMIDITY LEVELS ARE AROUND 15 PERCENT AND WILL REMAIN
  LOW UNTIL SUNSET.

* LOW RELATIVE HUMIDITY LEVELS AND WIND GUSTS OVER 25 MPH WILL 
  CREATE CREATE HAZARDOUS FIRE CONDITIONS. OPEN BURNING IS NOT 
  RECOMMENDED AND ANY FIRE STARTS WILL HAVE THE POTENTIAL TO 
  SPREAD QUICKLY.

* SMALL THREAT FOR ISOLATED THUNDERSTORMS THIS EVENING. THE LOW
  LEVELS ARE DRY AND THIS COMBINATION MAY RESULT IN POCKETS OF
  DRY LIGHTNING AS A TROUGH WORKS ACROSS THE PAN HANDLE OF
  NEBRASKA AND WESTERN SANDHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/NORTHPLATTE
326 
WWUS83 KLBF 210102
RFWLBF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
802 PM CDT MON SEP 20 2010

...RED FLAG WARNING ALLOWED TO EXPIRE...


NEZ204-210215-
/O.EXP.KLBF.FW.W.0007.000000T0000Z-100921T0100Z/
EASTERN PANHANDLE/CRESCENT LAKE NWR-
702 PM MDT MON SEP 20 2010

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONE 204...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$


HTTP://WEATHER.GOV/NORTHPLATTE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Sep 19, 2:42 PM MDT, 10 hours 42 minutes earlier.

Area forecast discussion, Sep 19, 2:42 PM MDT, 10 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
342 PM CDT SUN SEP 19 2010

.DISCUSSION...
STRATUS/COOL AIRMASS HOLDING IN PLACE AT 19Z THIS AFTERNOON ACROSS
MAJORITY OF CWA...THO SOME BINOVC AND ERROSION TAKING PLACE IN THE
WEST. SOME CONCERN LOOKING AT SOUNDINGS/CROSS SECTIONS AND SREF
PROBS ABOUT STRATUS BUIDING WEST AND FOG FORMING ALONG AT LEAST THE
EDGE. VERY DRY LAYER ALOFT AND WHEN COMBINED WITH MOIST PBL SHOULD
LEAD TO FOG FORMATION...ONLY PROBLEM 50+ KT LLVL JET WILL BE FORMING
OVERNIGHT AND THIS MIXING MAY BE ENOUGH TO KEEP VSBYS UP. ATTM
PLANNING ON SOME PATCHY FOG WORDING WITH LOW CONFIDENCE WITH BETTER
CHANCES MOST LIKLEY OVER THE NORTH CENTRAL ZONES WHERE MOISTURE WILL
BE THE THICKEST. IN THE NEAR TERM THE MAIN CONCERN WILL BE
ASSOCIATED WITH TRANSITION OF THE UPPER SYSTEM JUST NOW ARRVING TO
THE PAC NW...INTO THE HIGH/NORTHERN PLAINS OVER THE NEXT 36 HOURS OR
SO. H5 ANALYSIS SHOWED THIS TROF ALONG THE WEST COAST WITH MAIN
ENERGY OFF THE OR/WA COAST WITH MODERATELY STRONG EML EXTENDING FROM
EASTERN GREAT BASIN TO BLACK HILLS REGION. TOMORROW AS THE TROF
APPROACHES THE HIGH PLAINS...THE EML WILL STRENGHTEN AND MOVE OVER
WESTERN NEB. THIS WILL PROVIDE A CAP FOR MOST OF THE AFTERNOON TO
LIMIT CONVECTION BUT ENHANCE THE DRY LINE THAT WILL BE MOVING INTO
THE EASTERN PANHANDLE BY MID AFTERNOON AND DROP RH LEVELS INTO THE
TEENS. IN THE STRONGLY MIXED ATMOSPHERE WIND GUSTS ACROSS THE WEST
SHOULD EXCEED 25 AND BRING FIRE WEATHER CONDITIONS TO CRITICAL
LEVELS AS TEMPERATURES LOOK TO PUSH INTO THE LOWER 90S. AHEAD OF THE
SFC BOUNDARY STRONG SOUTHERLY WINDS WILL KEEP RH LEVEL HIGHER EAST
OF HIGHWAY 61 BUT A TIGHT PRESS GRAD OVER CENTRAL AND EASTERN NEB
LOOKS TO BRING IN WINDY CONDITIONS...AND SOME CASE COULD BE HAD FOR
WIND ADVY IS GUIDANCE CONTINUES THE UPWARD TREND ALONG AND EAST OF
HIGHWAY 183. THE NEXT COOL FRONT WILL PUSH INTO NORTHERN CWA EARLY
MONDAY EVENING...ANOTHER CONCERN WITH THE DRY CONDITIONS...AND THIS
COULD SPARK A FEW STORMS ACROSS CENTRAL SANDHILLS INTO THE SOUTHWEST
AND NORTH CENTRAL INTO THE EVENING HOURS. OVERALL INSTABILITY/SHEAR
COMBO SEEMS LIMITED ENOUGH TO KEEP THE SVR THREAT FAIRLY ISOLATED
THOUGH WITH DEEPLY MIXED ATMOSPHERE IN THE WEST SOME WIND THREAT MAY
BE REALIZED. FRONT SHOULD SETTLE SOUTH OF CWA BRINGING QUIET WX IN
FOR TUESDAY BUT RETURN FLOW UP THE HIGH PLAINS AROUND THE SFC HIGH
WILL BEGIN TUESDAY NIGHT. THIS IS WHERE NEAR TERM MODELS BEGIN TO
DIVERGE WITH GFS/EURO SHOWING SFC LOW OVER WYOMING AND NAM KEEPING
STRONGER HIGH PRESSURE BUILT INTO THE OVER NORTHERN PLAINS AND FRONT
FARTHER WEST. THIS BOUNDARY WOULD BE FOCUS FOR CONVECTION AND HAVE
KEPT THE SMALL POPS IN WESTERN ZONES WED MORNING SIMILAR TO GFS/EURO
SOLN. UPPER JET...ENERGY EJECTING FROM THE DIGGING WESTERN CONUS
TROF SHOULD KEEP CONVECTIVE THREAT IN FOR THE WED BUT THE BETTER
CHANCES FOR THE FORECAST PERIOD LOOK TO COME WEDNIGHT AS THE MAIN
UPPER TROF TRANSITIONS FROM EASTERN GREAT BASIN TO THE WESTERN
PLAINS. AGAIN AFTER FROPA THERE SHOULD BE SOME FAIRLY QUIET AND
SEASONABLE WEATHER. MODELS HINTING AT SOME QPF EVENT FRIDAY NIGHT AS
AGAIN RETURN FLOW BRINGS MOISTURE BACK INTO THE REGION. EURO SOLN
STILL MUCH DIFFERENT THAN MOST OTHER SOLNS BRINING A MUCH STRONGER
TROF INTO THE REGION WHICH IT ACTUCALLY CLOSES OFF INTO THE WEEKEND
OVER THE CENTRAL/SOUTHERN PLAINS. GFS REMAIN PROGRESSIVE.

&&

.AVIATION...
LOW STRATUS STRUGGLING TO ERODE EXCEPT FOR FAR WESTERN NEBRASKA THIS
AFTERNOON. DEPTH OF STRATUS AND COOLER TEMPS LIKELY TO KEEP STRATUS
IN THROUGH THE REMAINDER OF THE DAY FOR THE TAF SITES...WITH A BRIEF
EXCEPTION POSSIBLE EARLY THIS EVENING. IF THERE IS SOME CLEARING
EARLY...EXPECT A RETURN OF MVFR CIGS THIS EVENING AS STRATUS FILLS
BACK WESTWARD. CIGS WILL CONTINUE TO LOWER OVERNIGHT...WITH AREAS
DROPPING TO IFR. ALSO EXPECTING SOME MVFR VSBY TO DEVELOP OVER
SOUTHWEST INTO CENTRAL NEB...INCLUDING THE KLBF TAF. CIGS AND VSBY
TO FINALLY LIFT TO VFR TOMORROW AFTERNOON ACCOMPANIED BY WARMER
TEMPS.

&&

.FIRE WEATHER...
FAVORED PATTERN OF UPPER RIDGE BREAKING DOWN AND SURFACE TROF MOVING
INTO WESTERN FIRE ZONES HAS LED TO ISSUANCE OF FIRE WEATHER WATCH
ACROSS FIRE ZONE 204. STRONG MIXING TO DRY LAYERS ALOFT SHOULD ALLOW
RH LEVELS TO DROP INTO THE LOWER TEENS ACROSS WESTERN AND PORTIONS
OF EASTERN PANHANDLE ON MONDAY AFTERNOON...WHILE MIXING DOWN WIND
GUSTS IN EXCESS OF 25 MPH...AND THE FORMATION OF CRITICAL FIRE
CONDITIONS. ALSO AN APPROACHING FRONT WILL PROVIDE A WIND SHIFT TO
THE NORTH IN THE EVENING HOURS WHICH COULD LEAD TO ADDITIONAL
PROBLEMS IF FIRE STARTS HAVE OCCURRED. AND LASTLY THERE WILL BE SOME
STORM FORMATION ALONG THE FRONT WHICH WILL PROVIDE THE AVENUE FOR
ADDITIONAL STRONG...ERRATIC GUSTY WINDS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR FIRE ZONE
204 FROM 18Z MONDAY TO 02Z TUESDAY.

&&

13/MASEK
Hazardous weather outlook, Sep 19, 4:00 AM MDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 AM CDT SUN SEP 19 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-201000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
500 AM CDT SUN SEP 19 2010 /400 AM MDT SUN SEP 19 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A WARM FRONTAL BOUNDARY MAY SERVE AS THE FOCUS FOR A FEW SHOWERS
AND ISOLATED THUNDERSTORMS THIS EVENING AS A LOW LEVEL JET
STRENGTHENS OVER NORTH CENTRAL NEBRASKA. SEVERE WEATHER IS NOT
ANTICIPATED FROM ANY STORM THAT MAY DEVELOP TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS CAN BE EXPECTED ON MONDAY EVENING AS A SYSTEM
CROSSES THE NORTHERN PLAINS. HEAVY RAINFALL WILL BE THE PRIMARY
THREAT FROM ANY STORM THAT DEVELOPS...HOWEVER ENOUGH INSTABILITY
AND SHEAR WILL EXIST THAT A SEVERE STORM IS POSSIBLE.

GENERAL STORM DEVELOPMENT IS EXPECTED ONCE AGAIN ON WEDNESDAY AND
THURSDAY...AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JACOBS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 2:36 AM MDTWind AdvisoryLBFBoyd, Custer, Garfield, Holt, Loup, Wheeler16 hr

Nearby

Red Flag Warnings in Nebraska, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.